Hail, Yavapai
- When
- August 21, 5:40 PM MST
- Where
- Yavapai County, Black Canyon City
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.750, -112.283
One inch diameter hail fell in Black Canyon City.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 21, 2:30 PM MST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST MON AUG 21 2006 .SYNOPSIS...A MOIST AND GENERALLY SOUTHEASTERLY FLOW WILL CONTINUE OVER THE STATE THROUGH MIDWEEK. THIS WILL BRING AN INCREASE IN THUNDERSTORM COVERAGE TO NORTHERN ARIZONA THROUGH WEDNESDAY. MOISTURE WILL LINGER OVER THE AREA FOR THE END OF THE WEEK...WITH THE CHANCE OF THUNDERSTORMS CONTINUING. && SATELLITE AND RADAR IMAGERY WAS SHOWING SCATTERED THUNDERSTORM ACTIVITY CONTINUING ALONG THE MOGOLLON RIM AND WHITE MOUNTAINS. SAT PW VALUES ARE ABOVE ONE INCH SOUTH OF THE RIM AND OVER APACHE COUNTY AND DROP TO NEAR HALF AN INCH OVER THE KAIBAB PLATEAU. WATER VAPOR IMAGERY SHOWS THE MONSOON PLUME RUNNING SOUTH TO NORTH ACROSS THE EASTERN HALF OF THE STATE. THIS MOISTURE IS CIRCULATING AROUND A HIGH PRESSURE SYSTEM CENTERED OVER CENTRAL TEXAS. TONIGHT THROUGH SUNSET TUESDAY...THE FLOW BELOW H5 OVER NRN AZ IS FORECAST TO BE LESS THAN 15 KNOTS AND FAVORING AN EAST TO SOUTHEAST DIRECTION AND CONTINUE TO KEEP MOISTURE OVER NRN AZ...WITH THE GREATEST AMOUNTS ALONG AND SOUTH OF THE MOGOLLON RIM. WEDNESDAY..THE UPPER AIR PATTERN SHIFTS A BIT WITH AS THE HIGH PRESSURE CIRCULATION BECOMES CENTERED OVER AZ. MOISTURE AND INSTABILITY SHOWS LITTLE CHANGE OVER TUESDAY FOR MOST AREAS SAVE THE FOUR CORNERS. IN THIS AREA WE DID LOWER THE CHANCE OF STORMS A BIT DUE TO SOME DRIER ARE FORECAST TO MOVE INTO THIS AREA. THURSDAY THROUGH SATURDAY...STREAMLINES IN THE H7 TO H5 LAYER INDICATE THE CIRCULATION CENTER WILL REMAIN OVER NRN AZ. THUS WILL CONTINUE THE STANDARD MONSOON CHANCES...ALTHOUGH THERE WILL BE A GRADIENT WITH THE HIGHEST VALUES ALONG AND SOUTH OF THE RIM. 41 && FOR THE 00Z PACKAGE...EXPECT WIDELY SCATTERED THUNDERSTORMS FROM THE MOGOLLON RIM NORTHWARD AND SCATTERED STORMS TO THE SOUTH INTO THE EARLY EVENING HOURS. THE STRONGEST STORMS WILL CONTAIN CEILINGS OF 4-5 KFT AGL AND WIND GUSTS TO NEAR 45 MPH. STORM ACTIVITY SHOULD END AROUND 04Z. ANOTHER ROUND OF ISOLATED TO SCATTERED STORMS IS ANTICIPATED FOR TUESDAY AFTER 18Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. . .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST MON AUG 21 2006 AZZ004>018-037>040-220700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY NOON OVER THE MOGOLLON RIM AREAS BETWEEN THE SAN FRANCISCO PEAKS AND THE WHITE MOUNTAINS. STORM COVERAGE WILL THEN MOVE TO THE LOWER ELEVATIONS THROUGH THE EVENING. THE MAIN THREAT TODAY WILL BE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TYPICAL MONSOON SEASON WEATHER IS EXPECTED...WITH SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Phoenix radar (KIWA), 77 km away, was scanning. The volume nearest the first event began at 00:38 UTC.
1 hail. Local standard time, as filed.
One inch diameter hail fell in Black Canyon City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529834.